Alert archive / Illinois / Flash Flood Warnings in 2011
Flash Flood Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 2, 2011, 4:38 AM CDT for 4 states. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2011, 4:38 AM CDT (09:38 UTC)
- Expired
- May 2, 2011, 7:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alexander County, IL, Edwards County, IL, Gallatin County, IL, Hardin County, IL, Johnson County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY, Union County, KY, Scott County, MO
The radar
The Evansville,IN radar (KVWX), 21 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 6:15 AM CDT | FLOOD | 5 Nw Evansville, IN | TRAILER PARKS -2- FLOODING IN NW VB COUNTY... AT WYOMING AND ST JOSEPH AV - NOW HAS ABOUT 4 FT OF WATER. AT WESTBROOK AND MILL CREEK ESTATES HAD ABOUT 2 1/2 FT OF WATER EARLIER BUT WENT DOWN IN ABOUT AN HOUR. |
| May 2, 6:15 AM CDT | FLOOD | Evansville, IN | STREETS CLOSED IN EVANSVILLE -2- DUE TO FLOODING. 1- FIRST AV S OF DIAMOND. 2- MORGAN AV -SR 66- CLOSED FROM GREEN R RD TO OAK HILLM RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
859
WGUS53 KPAH 020938
FFWPAH
ILC003-047-059-069-087-151-153-165-181-185-193-199-INC051-125-129-
163-173-KYC101-225-MOC201-021230-
/O.NEW.KPAH.FF.W.0064.110502T0938Z-110502T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
438 AM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN HENDERSON COUNTY...AND NORTHERN UNION COUNTY...
IN NORTHWEST KENTUCKY...
EDWARDS...WABASH...WHITE...NORTHERN ALEXANDER...GALLATIN...
NORTHERN HARDIN...JOHNSON...NORTHERN POPE...NORTHERN PULASKI...
SALINE...EASTERN UNION...SOUTHEASTERN WILLIAMSON COUNTIES IN
SOUTHERN ILLINOIS...
NORTHERN SCOTT COUNTY IN SOUTHEAST MISSOURI...
GIBSON...PIKE...POSEY...VANDERBURGH...AND WARRICK COUNTIES IN
SOUTHWEST INDIANA...
* UNTIL 730 AM CDT.
* AT 427 AM CDT...DOPPLER RADAR INDICATED MODERATE TO OCCASIONALLY
HEAVY RAIN PERSISTED ACROSS THE WARNED AREA. WHILE THE HEAVIEST RAIN
WILL SHIFT EAST OF MUCH THE WARNED AREA THROUGH 730 AM...FLASH
FLOODING WILL STILL PERSIST.
* LOCATIONS IN THE WARNING INCLUDE...
DONGOLA...
VIENNA...
CREAL SPRINGS...
HARRISBURG...
SHAWNEETOWN...
ULLIN...
TAMMS...
GOREVILLE...
CARMI...
MOUNT CARMEL...
PRINCETON...
PETERSBURG...
POSEYVILLE...
EVANSVILLE...
BOONVILLE...
HENDERSON...
UNIONTOWN...
LAT...LON 3850 8764 3846 8775 3842 8773 3854 8744
3851 8706 3821 8707 3817 8703 3784 8734
3702 8975 3760 8918 3791 8870 3792 8838
3825 8837 3826 8815 3858 8814 3858 8766
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 4:30 AM CDT, 8 minutes earlier.
Area forecast discussion, May 2, 4:30 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CDT MON MAY 2 2011 .DISCUSSION... OUR LATEST BAND OF HEAVY RAINS ARE PUSHING SLOWLY EASTWARD THROUGH THE AREA. RAINFALL AMOUNTS OVER 2 INCHES IN THE LAST 24 HOURS HAVE CAUSED THE RIVERS TO CLIMB IN MANY LOCATIONS. IN SOME CASES LIKE THE PATOKA AT PRINCETON INDIANA...AND THE BIG MUDDY AT MURPHYSBORO NEW RECORDS HAVE BEEN SET. ALSO HAVE THE ENTIRE AREA IN A FLASH FLOOD WARNING. SINCE WE HAVE BEEN IN WARNING MODE FOR AWHILE NOW...THE DAY SHIFT APPARENTLY KILLED THE FLASH FLOOD WATCH...SO WILL NOT RE-ISSUE. THE 00Z MODELS ALL SHIFT THE 850MB FRONTAL ZONE SOUTHWARD THROUGH MUCH OF THE AREA TODAY...WHICH SHOULD REALLY CONFINE THE THUNDER AND INTENSE CONVECTIVE RAINFALL TO THE SOUTHEASTERN THIRD OF THE AREA TODAY...AND TO THE SOUTH OF THE ENTIRE AREA TONIGHT AND TUESDAY. THERE WILL STILL BE SUBSTANTIAL RAINFALL IN THE NEXT 24-30 HOURS...JUST NOT ADDING UP AS QUICKLY. ADDITIONAL RAINFALL USING HPC QPF GIVES 2-2.5 INCHES OVER MUCH OF WEST KENTUCKY...TAPERING TO AROUND .75 NEAR KMVN IN SOUTHERN ILLINOIS. NORTHERN PORTIONS OF SOUTHERN ILLINOIS WILL SEE A SIGNFICANT BREAK IN THE PRECIPITATION THROUGH THE MORNING HOURS...BUT NEXT ROUND APPEARS TO ALREADY BE GETTING GOING OVER NORTHEAST TEXAS. WOULD EXPECT THAT SHOWERS AND THUNDERSTORMS WILL BE SURGING BACK INTO AT LEAST SOUTHEAST MISSOURI BY NOON...THEN ACROSS THE REMAINDER OF THE AREA THROUGH THE AFTERNOON. WILL LIKELY SEE FAIRLY CONTINUOUS RAIN THROUGH TONIGHT...AS THE MAIN MID/UPPER LEVEL LOW/TROUGH FINALLY PUSHES INTO THE REGION. THE 00Z MODELS DO NOT WRAP UP THE LOW AS MUCH AS LAST NIGHTS RUNS...SO THEY ACTUALLY HAVE TRENDED FASTER WITH THE BACK EDGE OF THE PRECIPITATION TUESDAY. && .AVIATION... WITH THE SURFACE BOUNDARY EXPECTED TO REMAIN ALONG AND JUST SOUTH OF THE KPAH/KOWB TAF SITES...PROLONGED MVFR CEILINGS AND VISIBILITIES WILL DOMINATED THE FIRST 12-14 HOURS OF THIS FORECAST PERIOD. DEPENDING ON THE MOVEMENT OF THE FRONTAL BOUNDARY...KPAH/KOWB COULD SEE VFR CONDITIONS AFTER 14Z MONDAY. FURTHER NORTH...IFR/LIFR CEILINGS WILL DOMINATE NEAR KCGI/KEVV TAF SITES...AS STABILIZATION AT THE LOWER LEVELS ALLOWS FOR THERMAL STRATIFICATION FOR ENHANCED CEILING DEVELOPMENT BETWEEN THE SURFACE AND 925-850 MB FRONTAL BOUNDARY AND SLOPE. GIVEN THE FACT THAT PRECIPITATION CHANCES WILL BE HIGH THROUGH THE ENTIRE FORECAST PERIOD...AN ATTEMPT WAS MADE TO FOCUS ON THE MEAN VISIBILITY LEVEL AND BEST TIME PERIOD FOR CONCENTRATED THUNDERSTORM DEVELOPMENT. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS
Hazardous weather outlook, May 1, 8:15 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 815 PM CDT SUN MAY 1 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 815 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE QUAD STATE REGION FOR THE REST OF TONIGHT. ALTHOUGH AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE MAIN PROBLEM WILL CONTINUE TO BE THE HEAVY RAINFALL. IF A STORM WERE TO REACH SEVERE LEVELS...THE MAIN THREAT WOULD BE LARGE HAIL. SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS PORTIONS OF THE QUAD STATE AREA. REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WAVES OF SHOWERS WITH HEAVY RAINFALL WILL CONTINUE MONDAY THROUGH TUESDAY MORNING. A CHANCE OF THUNDERSTORMS IS FORECAST PRIMARILY FOR SOUTHEAST MISSOURI AND WEST KENTUCKY MONDAY...AND ALONG THE TENNESSEE BORDER IN WEST KENTUCKY MONDAY NIGHT. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. MODERATE TO MAJOR RIVER FLOODING WILL PERSIST FOR MUCH OF THE WEEK ALONG MOST RIVERS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AS WELL AS RAINFALL AMOUNTS.
In the hours before
Local storm report, May 1, 10:46 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1046 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM FLOOD CARMI 38.09N 88.17W
05/01/2011 WHITE IL EMERGENCY MNGR
EMERGENCY MANAGERS IN CARMI REPORT THAT ROUTE ONE HAS
BEEN CLOSED DUE TO FLOODING
&&
JAYSONWLocal storm report, May 1, 10:59 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1059 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HEAVY RAIN 1 NE CAPE GIRARDEAU 37.32N 89.54W
05/01/2011 M3.11 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
TOTAL RAINFALL SINCE AROUND 4 PM CDT TODAY. TWO INCHES OF
THE TOTAL RAINFALL HAS FALLEN SINCE 930 PM CDT.
&&
K.SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:25 PM CDT | Flash Flood Warning | PAH | Alexander, Franklin, Jackson, Jefferson, Johnson, Perry and 3 more | 7 hr |
| May 1, 9:36 PM CDT | Flash Flood Warning | PAH | Edwards, Gallatin, Hamilton, Hardin, Pope, Saline and 3 more | 7 hr |
| May 2, 1:09 AM CDT | Flash Flood Warning | PAH | Alexander, Hardin, Johnson, Massac, Pope, Pulaski | 6 hr |
| May 2, 9:16 AM CDT | River Flood Warning | PAH | Wayne, White | 36 hr |
| May 2, 10:00 AM CDT | Flash Flood Warning | PAH | Alexander | 6 hr |
| May 2, 2:34 PM CDT | Flash Flood Warning | PAH | Alexander | 48 hr |
| May 2, 2:33 AM CDT | Flash Flood Warning | PAH | Spencer | 6 hr |
| May 1, 8:47 PM CDT | River Flood Warning | PAH | Ripley | 52 hr |
| May 1, 11:43 PM CDT | Flash Flood Warning | PAH | Butler, Stoddard, Wayne | 36 hr |
| May 1, 11:46 PM CDT | Flash Flood Warning | PAH | Butler, Stoddard, Wayne | 36 hr |
| May 2, 3:30 PM CDT | Flash Flood Warning | PAH | Livingston | 12 hr |
Nearby
Flash Flood Warnings in Illinois, 2011Flash Flood Warnings in Indiana, 2011Flash Flood Warnings in Kentucky, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.